Alert archive / Vermont / Winter Storm Warnings in 2018
Winter Storm Warning 9, NWS Burlington, VT
NWS Burlington, VT issued this winter storm warning at Nov 26, 2018, 3:11 AM EST for Clinton County, Essex County, New York; 5 counties in Vermont. It took effect at Nov 26, 2018, 4:00 PM EST. It was in force for 21 hr. 47 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 26, 2018, 3:11 AM EST (08:11 UTC)
- In effect from
- Nov 26, 2018, 4:00 PM EST
- Expired
- Nov 27, 2018, 12:41 PM EST
- In force
- 21 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Addison County, VT, Chittenden County, VT, Orange County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 38 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 27, 5:39 AM EST | SNOW 4.5 | Worcester, VT | LIGHT STEADY SNOW ONGOING |
| Nov 27, 5:43 AM EST | SNOW 5.4 | 1 Sw East Barre, VT | |
| Nov 27, 5:54 AM EST | SNOW 3.5 | 2 Nne Waterbury Center, VT | |
| Nov 27, 6:00 AM EST | SNOW 1.9 | 3 Nw Waterbury, VT | 24-HOUR SNOWFALL. |
| Nov 27, 6:09 AM EST | SNOW 3 | Wilmington, NY | BROADCAST MEDIA |
| Nov 27, 6:21 AM EST | SNOW 4 | West Chazy, NY | BROADCAST MEDIA |
| Nov 27, 6:29 AM EST | SNOW 3.3 | 2 W Berlin, VT | |
| Nov 27, 6:39 AM EST | SNOW 1.5 | 2 N Rutland, VT | 850 FEET ELEV. |
| Nov 27, 6:44 AM EST | SNOW 1 | Peru, NY | BROADCAST MEDIA |
| Nov 27, 6:44 AM EST | SNOW 5 | Lake Placid, NY | BROADCAST MEDIA |
| Nov 27, 6:54 AM EST | SNOW 1.2 | Burlington Intl Airport, VT | 24-HOUR SNOWFALL. |
| Nov 27, 6:55 AM EST | SNOW 1.2 | Burlington Intl Airport, VT | NWS OFFICE |
| Nov 27, 7:00 AM EST | SNOW 2 | Montpelier 2, VT | 24-HOUR SNOWFALL. |
| Nov 27, 7:00 AM EST | SNOW 3 | 1 Wnw Orwell, VT | 24-HOUR SNOWFALL. |
| Nov 27, 7:00 AM EST | SNOW 4.2 | 2 Sw East Calais, VT | 24-HOUR SNOWFALL. |
| Nov 27, 7:00 AM EST | SNOW 4.3 | Corinth, VT | 24-HOUR SNOWFALL. |
| Nov 27, 7:00 AM EST | SNOW 4.3 | Plainfield, VT | 24-HOUR SNOWFALL. |
| Nov 27, 7:00 AM EST | SNOW 5.1 | 3 Nnw Woodbury, VT | 24-HOUR SNOWFALL. |
| Nov 27, 7:00 AM EST | SNOW 9.5 | 2 Se Waitsfield, VT | 24-HOUR SNOWFALL. |
| Nov 27, 7:00 AM EST | SNOW 9.5 | Waitsfield, VT | 24-HOUR SNOWFALL. |
| Nov 27, 7:18 AM EST | SNOW 1 | 3 S Plattsburgh, NY | 24-HOUR SNOWFALL. |
| Nov 27, 7:30 AM EST | SNOW 5 | Lake Placid, NY | 24-HOUR SNOWFALL. |
| Nov 27, 7:50 AM EST | SNOW 8.2 | 3 Ne Keene Valley, NY | 24-HOUR SNOWFALL. |
| Nov 27, 8:00 AM EST | SNOW 4 | Wsw Williston, VT | 24-HOUR SNOWFALL. |
| Nov 27, 8:00 AM EST | SNOW 6 | Williamstown, VT | |
| Nov 27, 8:00 AM EST | SNOW 7.2 | Whiteface Base, NY | 24-HOUR SNOWFALL. |
| Nov 27, 8:00 AM EST | SNOW 8.5 | 5 Nne Olmstedville, NY | 24-HOUR SNOWFALL. |
| Nov 27, 8:20 AM EST | SNOW 3.5 | 5 Nne Underhill, VT | 24-HOUR SNOWFALL. |
| Nov 27, 8:20 AM EST | SNOW 8.5 | Braintree, VT | |
| Nov 27, 8:30 AM EST | SNOW 1.5 | 1 Nnw Jericho, VT | 24-HOUR SNOWFALL. |
| Nov 27, 8:30 AM EST | SNOW 7 | 4 Ene Cabot, VT | 24-HOUR SNOWFALL. |
| Nov 27, 8:41 AM EST | SNOW 4.5 | 4 Ese Marshfield, VT | |
| Nov 27, 8:55 AM EST | SNOW 1.5 | 2 Nne Plattsburgh, NY | |
| Nov 27, 9:20 AM EST | SNOW 1.8 | 2 Ssw Milton, VT | |
| Nov 27, 9:20 AM EST | SNOW 5 | Plainfield, VT | |
| Nov 27, 10:00 AM EST | SNOW 2 | Essex Center, VT | |
| Nov 27, 10:01 AM EST | SNOW 3.1 | 1 Ne South Burlington, VT | |
| Nov 27, 10:15 AM EST | SNOW 4.3 | Pittsford, VT | 470 FT ELEVATION |
| Nov 27, 10:15 AM EST | SNOW 5 | Rutland, VT | |
| Nov 27, 10:30 AM EST | SNOW 1.3 | 1 Ene South Burlington, VT | |
| Nov 27, 11:00 AM EST | SNOW 2.3 | 2 Nne Plattsburgh, NY | |
| Nov 27, 11:00 AM EST | SNOW 4 | Hubbardton, VT | |
| Nov 27, 11:15 AM EST | SNOW 8 | Lincoln, VT | |
| Nov 27, 11:30 AM EST | SNOW 7 | Schuyler Falls, NY | |
| Nov 27, 11:40 AM EST | SNOW 9 | 1 Sw East Barre, VT | |
| Nov 27, 12:10 PM EST | SNOW 8 | West Chazy, NY | |
| Nov 27, 12:30 PM EST | SNOW 4.1 | Morrisonville, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
709 WWUS41 KBTV 260811 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 311 AM EST Mon Nov 26 2018 NYZ031-034-VTZ008-010-012-017>019-262200- /O.NEW.KBTV.WS.W.0009.181127T0000Z-181128T0000Z/ Western Clinton-Western Essex-Washington-Orange-Windsor- Eastern Chittenden-Eastern Addison-Eastern Rutland- Including the cities of Dannemora, Lake Placid, Montpelier, Bradford, Randolph, Springfield, White River Junction, Underhill, Bristol, Ripton, East Wallingford, and Killington 311 AM EST Mon Nov 26 2018 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches expected, mainly above 1000 feet. There will be locally higher amounts. Winds gusting as high as 35 mph. * WHERE...Eastern Adirondacks and the higher elevations of central and southern Vermont. * WHEN...From 7 PM this evening to 7 PM EST Tuesday. * ADDITIONAL DETAILS...Travel could be hazardous. These conditions could impact the morning or evening commute on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Please allow extra time if travel is necessary. && $$ NYZ029-030-VTZ003-004-006-007-016-262200- /O.NEW.KBTV.WW.Y.0022.181127T0000Z-181128T0000Z/ Southeastern St. Lawrence-Southern Franklin-Orleans-Essex- Lamoille-Caledonia-Eastern Franklin- Including the cities of Star Lake, Saranac Lake, Tupper Lake, Newport, Island Pond, Johnson, Stowe, St. Johnsbury, Enosburg Falls, and Richford 311 AM EST Mon Nov 26 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches expected. Winds gusting as high as 40 mph. * WHERE...Western Adirondacks and the higher elevations of northern Vermont. * WHEN...From 7 PM this evening to 7 PM EST Tuesday. * ADDITIONAL DETAILS...Travel could be difficult. These conditions could impact the morning or evening commute on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. Please allow extra time if travel is necessary. && $$ For more information from the National Weather Service visit http://weather.gov/btv/winter
4 follow-up statements
249 WWUS41 KBTV 261444 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 944 AM EST Mon Nov 26 2018 NYZ031-034-VTZ008-010-012-017>019-262245- /O.EXT.KBTV.WS.W.0009.181126T2100Z-181128T0000Z/ Western Clinton-Western Essex-Washington-Orange-Windsor- Eastern Chittenden-Eastern Addison-Eastern Rutland- Including the cities of Dannemora, Lake Placid, Montpelier, Bradford, Randolph, Springfield, White River Junction, Underhill, Bristol, Ripton, East Wallingford, and Killington 944 AM EST Mon Nov 26 2018 ...WINTER STORM WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 inches expected, mainly above 1000 feet. There will be locally higher amounts. Winds gusting as high as 35 mph. * WHERE...Eastern Adirondacks and the higher elevations of central and southern Vermont. * WHEN...From 4 PM this afternoon to 7 PM EST Tuesday. * ADDITIONAL DETAILS...Travel could be hazardous. These conditions could impact the morning or evening commute on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Please allow extra time if travel is necessary. && $$ NYZ029-030-VTZ003-004-006-007-016-262245- /O.EXT.KBTV.WW.Y.0022.181126T2100Z-181128T0000Z/ Southeastern St. Lawrence-Southern Franklin-Orleans-Essex- Lamoille-Caledonia-Eastern Franklin- Including the cities of Star Lake, Saranac Lake, Tupper Lake, Newport, Island Pond, Johnson, Stowe, St. Johnsbury, Enosburg Falls, and Richford 944 AM EST Mon Nov 26 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches expected. Winds gusting as high as 40 mph. * WHERE...Western Adirondacks and the higher elevations of northern Vermont. * WHEN...From 4 PM this afternoon to 7 PM EST Tuesday. * ADDITIONAL DETAILS...Travel could be difficult. These conditions could impact the morning or evening commute on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. Please allow extra time if travel is necessary. && $$ For more information from the National Weather Service visit http://weather.gov/btv/winter
361 WWUS41 KBTV 261941 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 241 PM EST Mon Nov 26 2018 NYZ031-034-VTZ008-010-012-017>019-271000- /O.CON.KBTV.WS.W.0009.181126T2100Z-181128T0000Z/ Western Clinton-Western Essex-Washington-Orange-Windsor- Eastern Chittenden-Eastern Addison-Eastern Rutland- Including the cities of Dannemora, Lake Placid, Montpelier, Bradford, Randolph, Springfield, White River Junction, Underhill, Bristol, Ripton, East Wallingford, and Killington 241 PM EST Mon Nov 26 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 inches expected, mainly above 1000 feet. There will be locally higher amounts. Winds gusting as high as 35 mph. * WHERE...Eastern Adirondacks and the higher elevations of central and southern Vermont. * WHEN...From 4 PM this afternoon to 7 PM EST Tuesday. * ADDITIONAL DETAILS...Travel could be hazardous. These conditions could impact the morning or evening commute on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Please allow extra time if travel is necessary. && $$ NYZ029-030-VTZ003-004-006-007-016-271000- /O.CON.KBTV.WW.Y.0022.181126T2100Z-181128T0000Z/ Southeastern St. Lawrence-Southern Franklin-Orleans-Essex- Lamoille-Caledonia-Eastern Franklin- Including the cities of Star Lake, Saranac Lake, Tupper Lake, Newport, Island Pond, Johnson, Stowe, St. Johnsbury, Enosburg Falls, and Richford 241 PM EST Mon Nov 26 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches expected. Winds gusting as high as 40 mph. * WHERE...Western Adirondacks and the higher elevations of northern Vermont. * WHEN...From 4 PM this afternoon to 7 PM EST Tuesday. * ADDITIONAL DETAILS...Travel could be difficult. These conditions could impact the morning or evening commute on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. Please allow extra time if travel is necessary. && $$ For more information from the National Weather Service visit http://weather.gov/btv/winter
897 WWUS41 KBTV 270747 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 247 AM EST Tue Nov 27 2018 NYZ031-034-VTZ008-010-012-017>019-272100- /O.CON.KBTV.WS.W.0009.000000T0000Z-181128T0000Z/ Western Clinton-Western Essex-Washington-Orange-Windsor- Eastern Chittenden-Eastern Addison-Eastern Rutland- Including the cities of Dannemora, Lake Placid, Montpelier, Bradford, Randolph, Springfield, White River Junction, Underhill, Bristol, Ripton, East Wallingford, and Killington 247 AM EST Tue Nov 27 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches expected with locally higher amounts, mainly above 1000 feet. Winds gusting as high as 35 mph. * WHERE...Eastern Adirondacks and the higher elevations of central and southern Vermont. * WHEN...Through 7 PM EST this evening. * ADDITIONAL DETAILS...Travel will hazardous. These conditions will impact the morning and evening commutes today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Please allow extra time if travel is necessary. && $$ NYZ029-030-VTZ003-004-006-007-016-272100- /O.CON.KBTV.WW.Y.0022.000000T0000Z-181128T0000Z/ Southeastern St. Lawrence-Southern Franklin-Orleans-Essex- Lamoille-Caledonia-Eastern Franklin- Including the cities of Star Lake, Saranac Lake, Tupper Lake, Newport, Island Pond, Johnson, Stowe, St. Johnsbury, Enosburg Falls, and Richford 247 AM EST Tue Nov 27 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 3 to 7 inches expected with locally higher amounts. Winds gusting as high as 40 mph. * WHERE...Western Adirondacks and the higher elevations of northern Vermont. * WHEN...Through 7 PM EST this evening. * ADDITIONAL DETAILS...Travel will difficult. These conditions will impact the morning and evening commutes today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. Please allow extra time if travel is necessary. && $$ For more information from the National Weather Service visit http://weather.gov/btv/winter
683 WWUS41 KBTV 271741 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 1241 PM EST Tue Nov 27 2018 NYZ031-VTZ008-010-017-018-272200- /O.CAN.KBTV.WS.W.0009.000000T0000Z-181128T0000Z/ /O.EXA.KBTV.WW.Y.0022.000000T0000Z-181128T0000Z/ Western Clinton-Washington-Orange-Eastern Chittenden- Eastern Addison- Including the cities of Dannemora, Montpelier, Bradford, Randolph, Underhill, Bristol, and Ripton 1241 PM EST Tue Nov 27 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. * WHERE...In Vermont, Washington, Orange, Eastern Chittenden and Eastern Addison Counties. In New York, Western Clinton County. * WHEN...Until 7 PM EST this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. Please allow extra time if travel is necessary. && $$ NYZ034-VTZ012-019-271845- /O.CAN.KBTV.WS.W.0009.000000T0000Z-181128T0000Z/ Western Essex-Windsor-Eastern Rutland- Including the cities of Lake Placid, Springfield, White River Junction, East Wallingford, and Killington 1241 PM EST Tue Nov 27 2018 ...WINTER STORM WARNING IS CANCELLED... Heavy snow has tapered off across the warning area with additional snow accumulations of a dusting to 1 inch expected through the afternoon. $$ NYZ029-030-271845- /O.CAN.KBTV.WW.Y.0022.000000T0000Z-181128T0000Z/ Southeastern St. Lawrence-Southern Franklin- Including the cities of Star Lake, Saranac Lake, and Tupper Lake 1241 PM EST Tue Nov 27 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has tapered off across the advisory area with additional snow accumulations of a dusting to 1 inch expected through the afternoon. $$ NYZ028-VTZ001-002-005-272200- /O.EXA.KBTV.WW.Y.0022.000000T0000Z-181128T0000Z/ Eastern Clinton-Grand Isle-Western Franklin-Western Chittenden- Including the cities of Plattsburgh, Alburgh, South Hero, St. Albans, and Burlington 1241 PM EST Tue Nov 27 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to two inches. * WHERE...In Vermont, Grand Isle, Western Franklin and Western Chittenden Counties. In New York, Eastern Clinton County. * WHEN...Until 7 PM EST this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. Please allow extra time if travel is necessary. && $$ VTZ003-004-006-007-016-272200- /O.CON.KBTV.WW.Y.0022.000000T0000Z-181128T0000Z/ Orleans-Essex-Lamoille-Caledonia-Eastern Franklin- Including the cities of Newport, Island Pond, Johnson, Stowe, St. Johnsbury, Enosburg Falls, and Richford 1241 PM EST Tue Nov 27 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches. * WHERE...Essex, Orleans, Lamoille, Caledonia and Eastern Franklin Counties. * WHEN...Until 7 PM EST this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. Please allow extra time if travel is necessary. && $$ For more information from the National Weather Service visit http://weather.gov/btv/winter
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this winter storm warning went out at Nov 26, 2:40 AM EST, 31 minutes earlier.
Area forecast discussion, Nov 26, 2:40 AM EST, 31 minutes before
Area Forecast Discussion National Weather Service Burlington VT 240 AM EST Mon Nov 26 2018 .SYNOPSIS... Expect quite a bit of cloudiness and precipitation over the next few days as a fairly unsettled weather pattern develops over the region. It will be rather cloudy right through midweek with widespread precipitation developing over the area Monday night through Tuesday night. A low pressure system is expected to develop and intensify as it moves from southern New Jersey into southern Maine during this period. Rain and snow at the lower elevations are expected Monday night before changing over to rain on Tuesday. Meanwhile the higher elevations will remain in the form of snow through the entire Monday night through Tuesday night time period. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 1204 AM EST Monday...Flow regime below 800mb is weak (10kts or less), so little in the way of advection or any changes through the overnight hrs. Combination of light winds, low stratus layer and patchy fog over snowpack will continue to be the rule across the North Country. Can't rule out some patchy drizzle, especially across central/ern VT. With temperatures generally 34-36F range, not expecting any freezing drizzle. The most widespread fog will continue across central and eastern VT, with vsby 1/4 to 1/2sm. Plenty of low level moisture remains over the area as flow aloft has generally become weak over the area. Thus it will be hard to scour out the clouds tonight and can see some fog developing in response to the weaker flow aloft. Have added patchy fog into the forecast...mainly for the overnight period. Low temperatures tonight will generally be in the lower to mid 30s as the clouds limit temperatures from cooling significantly. Monday morning starts out dry with low pressure moving across the Ohio Valley. Deeper moisture advances into the region...but not until the afternoon and thus have a sharp gradient of precipitation chances across the area at midday on Monday with precipitation becoming widespread across the entire area during the afternoon hours. Highs will be in the upper 30s to lower 40s so most areas will see rain with snow generally above 2000 feet. Bulk of heavier precipitation arrives in the Monday night through Tuesday time period. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... As of 316 PM EST Sunday...An occluded surface low positioned near the Great Lakes will be decaying as secondary low pressure development occurs along the New England coast. Precipitation coverage and intensity will increase in response to favorable upper-level dynamics associated with a modest deformation zone that sets up between the two lows. Warm air advection from maritime waters will also favor ascent, but will cause near to above freezing near-surface temperatures much of Tuesday morning. Dynamical forcing will play a big role in where rain versus snow sets up Tuesday morning into the afternoon. This will favor regions east of the Greens where strongest frontogenetic forcing and deformation exists. Snow should remain generally above 1000ft elevation. As the low shifts into Maine, the boundary layer winds decrease with temperatures cooling, which should lead to an increase in snow ratios. As surface low pressure shifts into Maine, winds become more northwesterly heading into Tuesday afternoon. Temperatures continue to gradually cool Tuesday night into Wednesday morning. Pivoting wrap around moisture and modest mid-level frontogenesis should lead towards a focus of snow along the International Border favoring valley locations briefly as Froude number start below 0.5 as this takes place. However, Froude numbers begin to increase with the snowfall becoming more confined to the higher elevations once again. Largely anticipate regions below 1000ft to see less than an inch, except near the International Border where 1-3" seems likely. Regions above 1000ft should see several inches of snow with the better focus in and around the Northeast Kingdom where 3-6" is possible. Mountain peaks, particularly along the Spine of the Greens, could have localized reports up to a foot based on current forecast trends. A lot of moving parts to this system, with things coming into better focus and good forecast consistency overall. We'll keep you informed if any changes take place. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... As of 240 AM EST Monday...Large cyclonic upper gyre then gradually pulls away Wednesday night into Thursday as scattered to numerous northern mountain snow showers wane over time. Some minor additional accumulations still look good for these areas, especially Wednesday evening. Low temperatures generally ranging through the 20s to around 30 with afternoon highs on Thursday in the 30s under continued ample cloud cover. Weak shortwave ridging then skirts across the area Thursday night into Friday with mainly dry weather and variable clouds. Temperatures quite similar to Wednesday night/Thursday values - perhaps a degree or two cooler given somewhat higher progs for partial clearing. Looking further out the next system in the pipeline appears on track to affect our area by next Sunday with renewed chances for rain/snow as temperatures moderate slightly into the weekend. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... Through 06z Monday...A mix of VFR/MVFR/IFR through 12Z under light winds and ample low level moisture. Highest probs for IFR to occur at KMPV where periodic FG will be offered. After 12Z winds trend east/southeasterly (northeast @ KMSS) and slowly increase through 00Z, trending quite gusty at KBTV/KPBG and KRUT. At KRUT gusts to near 35 kts will be offered by 00Z with low level turbulence a possibility. Cigs briefly lift to MVFR/VFR in the 12-18Z time frame. After 18Z storm system arriving from the southwest will spread steady light/moderate rain into the region, generally in the 18-22Z time frame. Cooling temperatures at the surface and aloft will foster some transition to mixed rains/snows and/or a change to all snow at KSLK/KMPV late in the forecast cycle as cigs trend MVFR/IFR. Outlook... Tuesday: Mainly MVFR, with areas IFR possible. Definite SN, Likely SHSN, Likely RA, Likely SHRA. Tuesday Night: Mainly MVFR, with areas IFR possible. Chance SHSN. Wednesday: Mainly MVFR, with local IFR possible. Likely SHSN, Likely SHRA. Wednesday Night: Mainly MVFR and IFR, with local VFR possible. Likely SHSN. Thursday: Mainly MVFR, with local VFR possible. Chance SHSN. Thursday Night: MVFR. Slight chance SHSN. Friday: Mainly MVFR, with local VFR possible. Slight chance SHSN. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Evenson NEAR TERM...Banacos/Evenson/Neiles SHORT TERM...Haynes LONG TERM...JMG AVIATION...JMG
Hazardous weather outlook, Nov 26, 3:05 AM EST, 6 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 305 AM EST Mon Nov 26 2018 NYZ026>028-035-087-VTZ001-002-005-009-270815- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin- Western Chittenden-Western Addison- 305 AM EST Mon Nov 26 2018 This Hazardous Weather Outlook is for northern New York, central Vermont and northwest Vermont. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VTZ011-270815- Western Rutland- 305 AM EST Mon Nov 26 2018 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST TUESDAY... This Hazardous Weather Outlook is for southern Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ031-034-VTZ008-010-012-017-270815- Western Clinton-Western Essex-Washington-Orange-Windsor- Eastern Chittenden- 305 AM EST Mon Nov 26 2018 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... This Hazardous Weather Outlook is for northern New York, central Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VTZ018-019-270815- Eastern Addison-Eastern Rutland- 305 AM EST Mon Nov 26 2018 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST TUESDAY... ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... This Hazardous Weather Outlook is for central Vermont and southern Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ029-030-VTZ003-004-006-007-016-270815- Southeastern St. Lawrence-Southern Franklin-Orleans-Essex-Lamoille- Caledonia-Eastern Franklin- 305 AM EST Mon Nov 26 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... This Hazardous Weather Outlook is for northern New York, northeast Vermont and northwest Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 3:11 AM EST | Winter Weather Advisory | BTV | Clinton, Essex, Franklin, St. Lawrence | 64 hr |
| Nov 26, 3:00 AM EST | Wind Advisory | BTV | Addison, Rutland | 25 hr |
Nearby
Winter Storm Warnings in Vermont, 2018Winter Storm Warnings in New York, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.